Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 23, 2011, 10:52 AM CDT for 19 counties in Texas. It took effect at Apr 23, 2011, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 10:52 AM CDT (15:52 UTC)
- In effect from
- Apr 23, 2011, 11:00 AM CDT
- Expired
- Apr 23, 2011, 3:16 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Hill County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 64 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS74 KFWD 231552 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1052 AM CDT SAT APR 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON ACROSS PARTS OF CENTRAL AND EASTERN NORTH TEXAS... .STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED INTO THIS AFTERNOON. SOME GUSTS OVER 35 MPH ARE LIKELY...ESPECIALLY ALONG THE I-35 CORRIDOR. THE WINDS WILL START TO DECREASE LATE THIS AFTERNOON AS A COLD FRONT APPROACHES. TXZ103>105-118>121-133-134-144>146-157>161-174-175-232200- /O.NEW.KFWD.WI.Y.0012.110423T1600Z-110423T2200Z/ DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-KAUFMAN-JOHNSON-ELLIS- BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1052 AM CDT SAT APR 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED INTO THIS AFTERNOON. SOME GUSTS OVER 35 MPH ARE LIKELY...ESPECIALLY ALONG THE I-35 CORRIDOR. THE WINDS WILL START TO DECREASE LATE THIS AFTERNOON AS A COLD FRONT APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
1 follow-up statement
192 WWUS74 KFWD 232016 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SAT APR 23 2011 ...WIND ADVISORY FOR NORTH TEXAS CANCELED... .WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. TXZ103>105-118>121-133-134-144>146-157>161-174-175-232130- /O.CAN.KFWD.WI.Y.0012.000000T0000Z-110423T2200Z/ DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL-KAUFMAN-JOHNSON-ELLIS- BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 316 PM CDT SAT APR 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:00 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 23, 9:00 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 900 AM CDT SAT APR 23 2011 .AVIATION... 14Z AMENDMENTS. AFTER ANALYZING ALL THE MORNING MODELS...THERE IS PRETTY GOOD AGREEMENT ON THE FRONTAL LOCATION SITTING ACROSS THE METROPLEX THIS AFTERNOON. HRRR/4KM WRF/WORKSTATION WRF/NAM/GFS ALL DEVELOP CONVECTION ALONG THE FRONT...SO I WILL AMEND THE METROPLEX TAFS ASAP FOR TSRA FROM 23-03Z. AT THIS TIME THE THREAT TOO HIGH TO IGNORE. 84 && .PREV DISCUSSION... /ISSUED 359 AM CDT SAT APR 23 2011/ LATEST SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY ALONG A LINE FROM TULSA TO OKLAHOMA CITY TO CHILDRESS. THIS BOUNDARY IS EXPECTED TO MOVE SOUTH THROUGHOUT THE DAY AND WILL BE THE FOCUS FOR THUNDERSTORM CHANCES THIS AFTERNOON. THE EXACT SPEED OF ITS SOUTHWARD PROGRESSION IS STILL A BIT UNCERTAIN. THE GFS/ECMWF ARE A BIT SLOWER WITH THE FORWARD PROGRESSION AND ONLY HAVE THE BOUNDARY NEAR A MONTAGUE/YOUNG LINE AT 00Z THIS EVENING. THE HIGH- RES MODELS...NAM/WRF/HRRR...ARE A BIT FASTER AND HAVE THE FRONT NEAR A SHERMAN/BRECKENRIDGE LINE AT 00Z. THE EXACT POSITIONING OF THE FRONT WILL BE KEY...AS AREAS SE OF THE BOUNDARY WOULD BE AT GREATER RISK OF SEVERE STORMS. WILL LEAN CLOSER TO THE HIGH-RES GUIDANCE AS THEY TYPICALLY ARE BETTER WITH THE HANDLING OF THESE SHALLOW/WEAK FRONTS. THE MAIN QUESTION OF THE PAST TWO AFTERNOONS WAS WHETHER OR NOT THERE WOULD BE ENOUGH LIFT IN THE CWA FOR THE INITIATION OF STORMS AND THIS QUESTION SHOULDNT EXIST TODAY. AS THE FRONT MOVES SOUTH...FAIRLY STRONG FRONTOGENETIC FORCING ALONG THE BOUNDARY SHOULD INITIALLY FORCE THE PARCELS UPWARDS TO THEIR LFC. COMBINE THIS WITH A WEAK SHORTWAVE TROUGH MOVING INTO THE CWA THIS AFTERNOON...AND INITIATION SHOULD NOT BE A PROBLEM. THIS SHORTWAVE TROUGH CAN CURRENTLY BE SEEN ON WATER VAPOR IMAGERY ABOUT TO ENTER SW NEW MEXICO. INSTABILITY WILL ONCE AGAIN BE EXTREMELY HIGH AS MID-LEVEL LAPSE RATES REMAIN STEEP. CAPE VALUES THIS AFTERNOON WILL APPROACH 4000 J/KG AND 0-6 KM SHEAR VALUES OF 35 TO 40 KNOTS SHOULD BE SUFFICIENT FOR ORGANIZED CONVECTION. THE SHEAR VECTOR IS NEARLY PARALLEL TO THE SURFACE BOUNDARY AND THE STORM MODE SHOULD QUICKLY EVOLVE INTO A BROKEN LINE OF STORMS...SIMILAR TO WHAT WAS SEEN IN OKLAHOMA YESTERDAY AFTERNOON. THE MAIN THREATS WILL BE HAIL AND DAMAGING WIND GUSTS. HOWEVER...GIVEN ANY INTERACTIONS WITH THE SURFACE BOUNDARY... ISOLATED TORNADOES CAN NOT BE RULED OUT. THE EXPECTED TIMING OF ANY SEVERE CONDITIONS WILL BE BETWEEN 22Z AND 04Z. IT SHOULD TAKE SURFACE HEATING TO BREAK THE CAP AND THIS SHOULD OCCUR BY 22Z. STORMS ARE THEN EXPECTED TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. ANOTHER ROUND OF SEVERE STORMS IS PROBABLE ON SUNDAY AFTERNOON. THE MAIN QUESTION AS TO WHERE THE STORMS WILL INITIATE IS ONCE AGAIN DEPENDENT ON THE POSITIONING OF THE FRONTAL BOUNDARY. THE HIGH-RES MODELS KEEP THE FRONT SOUTH OF THE GFS/ECMWF POSITION. AT THIS TIME...IT LOOKS LIKE ALL OF NORTH TEXAS MAY BE UNDER THE RISK OF SEVERE STORMS...BUT LOCATIONS NORTH OF I-20 WILL HAVE THE BEST CHANCES. STORM CHANCES WILL MAINLY BE EAST OF I-35 ON MONDAY AND TUESDAY AS A DRYLINE MOVES NEAR THE I-35 CORRIDOR. BY TUESDAY EVENING...A STRONG TROUGH WILL SWEEP THROUGH THE CENTRAL PLAINS AND A STRONG COLD FRONT WILL PUSH THROUGH THE CWA. THIS WILL CLEAR OUT OUR MOISTURE AND PRECIP CHANCES. THE LATTER HALF OF THE UPCOMING WEEK SHOULD BE SUNNY WITH HIGHS IN THE 70S AND 80S AND LOWS APPROACHING 40 DEGREES FOR SOME LOCATIONS. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 89 69 83 70 88 / 20 50 30 40 30 WACO, TX 92 72 89 72 86 / 5 20 20 20 20 PARIS, TX 85 64 82 66 80 / 20 50 30 40 40 DENTON, TX 88 66 80 69 86 / 30 50 30 40 20 MCKINNEY, TX 88 69 81 70 84 / 20 50 30 40 30 DALLAS, TX 90 70 84 70 87 / 20 40 30 40 30 TERRELL, TX 90 69 84 69 84 / 10 30 20 40 30 CORSICANA, TX 92 69 88 70 85 / 5 20 20 20 30 TEMPLE, TX 92 70 88 71 86 / 5 10 10 10 20 MINERAL WELLS, TX 91 68 82 67 89 / 30 50 40 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Apr 23, 10:52 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1052 AM CDT SAT APR 23 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1052 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT ALONG THE INTERSTATE 35 CORRIDOR THROUGH 5 PM. WIND SPEEDS WILL AVERAGE 25 MPH WITH GUSTS TO NEAR 35 MPH. SPEEDS WILL DECREASE AS A FRONT APPROACHES THE AREA LATER THIS AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE NORTHWESTERN HALF OF NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH TUESDAY. THE THREAT OF SEVERE WEATHER WILL REMAIN. THE DRY LINE MAY REACH THE I-35 CORRIDOR TUESDAY...RESULTING IN STRONG GUSTY WINDS AND RELATIVE HUMIDITY AS LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE EVENING HOURS...PRIMARILY NORTH OF THE I-20 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Apr 22, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 27 min |
| Apr 23, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 67 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 23, 5:20 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 23, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 59 min |
| Apr 23, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 61 min |
| Apr 23, 5:51 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 54 min |
| Apr 23, 5:55 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 55 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 38 min |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 66 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 62 min |
| Apr 23, 6:40 PM CDT | Tornado Warning | FWD | Wise | 50 min |
| Apr 23, 6:41 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 49 min |
| Apr 23, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 40 min |
| Apr 23, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hood | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.